What can I expect after completing 2 weeks of carac cream use? Will the dark red spots all over my face disappear? I am on day 8 and look bad. Am I supposed to have white bumps that look like blisters? Can I use makeup to cover up? What can I use to stop the burning and dryness?
In general, the treated areas may be unsightly during therapy and usually for several weeks following cessation of therapy. The effect of fluorouracil (Carac) occurs in four phases:
Early inflammatory phase: During the first week of application, mild inflammation occurs.
Inflammatory phase: During the following weeks, redness, and swelling occur with some crusting and burning.
Tumor disintegration phase: Lesions resolve as the skin exfoliates.
Healing phase: Over 1 to 2 weeks, new skin grows into the treatment area.
Specific side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome) include:
red or dark-colored skin
erosion (loss of upper layer of skin)
eye irritation including burning, itching, sensitivity, stinging, or watering
increased sensitivity of the skin to sun and ultraviolet light
pain and burning of the affected area
dryness, scaling or swelling of the affected area
skin rash, itching of the affected area
It is recommended not to use cosmetics or any other skin products, including creams, lotions, and medications, while on Carac therapy unless instructed by your doctor.
It is important to stay out of the sun, the use of a sunscreen is recommended.
- Carac Information for Consumers
- Carac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Carac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Is there any kind of cream, such as neosporin that I can use as my face is healing from carac cream?
Posted 10 Jan 2010 • 1 answer
Posted 21 Apr 2010 • 1 answer
Posted 4 Nov 2010 • 1 answer
I just finished 4 weeks on Carac and now in healing phase. My Dr. wants me to wait a month and then?
Posted 29 Jan 2016 • 0 answers
Posted 10 days ago • 0 answers